MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065751768
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
An other healthcare professional reported that cutter tip was bent before the surgery.The surgery was completed by replacing the cutter.There was no patient contact.The procedure type was unknown.
 
Additional Manufacturer Narrative
One opened probe was received with no tip protector and the broken needle taped to the body of the probe, in a bag.The returned sample was visually inspected and found to be non-conforming with the probe needle bent and broken off at the stiffener.Disassembly activities and a wear evaluation were unable to be performed due to the visual condition of the probe.Photos of the label and product are attached to the parent file and have been reviewed by the investigation site.The product and lot information seen matches what was reported.The photos of the product show an opaque material covering the tip; therefore the reported bent tip could not be confirmed.A review of the device history record traceable to the lot number obtained from the device¿s radio frequency identification (rfid) tag indicates that the product was processed and released according to the product¿s acceptance criteria.The complaint evaluation confirms that the probe had a bent needle, and also indicated that the needle was broken off of the probe assembly.The exact root cause of the bent and broken needle cannot be determined from this evaluation.The most likely root cause is handling at any point after the probe was shipped from the manufacturing site.An exact root cause for the bent and broken needle was not determined from this evaluation, therefore, no specific action with regard to this complaint was taken.Probes are 100% visually inspected and tested for actuation, aspiration, and cut during manufacturing.Any non-conformances found are removed from the lot and scrapped.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No additional action is required at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18388741
Report Number1644019-2023-01909
Device Sequence Number2634964
Product Code LRO
UDI-Device Identifier00380657517688
UDI-Public00380657517688
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Catalogue Number8065751768
Device Lot Number15A1L2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2023
Supplement Date Received by Manufacturer01/24/2024
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date01/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown